Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Pocatello, ID

July 6, 20077 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Jul 6, 2007, 4:46 AM MDT for 7 counties in Idaho. It took effect at Jul 6, 2007, 2:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2007, 4:46 AM MDT (10:46 UTC)
In effect from
Jul 6, 2007, 2:00 PM MDT
Expired
Jul 6, 2007, 10:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Franklin County, ID, Oneida County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 10.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
3964 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 061046
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
446 AM MDT FRI JUL 6 2007

IDZ405>407-413-062215-
/O.NEW.KPIH.FW.W.0006.070706T2000Z-070707T0400Z/
/O.NEW.KPIH.FW.A.0004.070707T2000Z-070708T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-CARIBOU RANGE/CARIBOU NF-
446 AM MDT FRI JUL 6 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING FOR DRY THUNDERSTORMS IN EASTERN IDAHO ZONES 405
406...407 AND 413...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR DRY THUNDERSTORMS IN EASTERN IDAHO ZONES 405
406...407 AND 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

RECENT HOT AND VERY DRY WEATHER HAS CREATED CRITICAL FIRE
CONDITIONS ACROSS EASTERN IDAHO. SOME MOISTURE HAS CREPT INTO
EASTERN IDAHO IN THE LAST 24 HOURS AND WILL CONTINUE TO SLOWLY
INCREASE ACROSS THE AREA THROUGH SATURDAY. THIS WILL PRODUCE
ISOLATED DRY THUNDERSTORMS ACROSS THE WARNED AREA...WHICH COULD
PRODUCE NEW FIRES. GUSTY OUTFLOW WINDS WOULD CREATE ERRATIC FIRE
BEHAVIOR AS WELL. SATURDAY WILL SEE A LITTLE BETTER CHANCE OF
THUNDERSTORMS ACROSS THE AREA. THE ONLY QUESTION WILL BE IF ANY
WET THUNDERSTORMS DEVELOP AND WHERE. THEREFORE ONLY A WATCH HAS
BEEN ISSUED FOR SATURDAY AT THIS TIME. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

IDZ411-412-062215-
/O.NEW.KPIH.FW.A.0004.070707T2000Z-070708T0400Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
446 AM MDT FRI JUL 6 2007

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR DRY THUNDERSTORMS IN SOUTHERN IDAHO ZONES 411
AND 412...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

MOISTURE WILL CONTINUE TO SLOWLY INCREASE ACROSS EASTERN IDAHO
THROUGH SATURDAY. WITH THE RECENT AND HOT AND VERY DRY
WEATHER...THIS HAS CREATED CRITICAL FIRE CONDITIONS. ISOLATED DRY
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON AND EVENING
ACROSS THE WATCH AREA ESPECIALLY ON SATURDAY. THIS HAS THE
POTENTIAL TO LEAD TO NEW FIRE STARTS AND FIRE GROWTH. GUSTY
OUTFLOW WINDS WOULD CREATE ERRATIC FIRE BEHAVIOR. THE ONLY
QUESTION IS IF ANY WET THUNDERSTORMS WILL DEVELOP AND THEIR EXACT
LOCATION. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
3 follow-up statements
000 
WWUS85 KPIH 061545 CCA
RFWPIH

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
939 AM MDT FRI JUL 6 2007

IDZ405>407-413-070315-
/O.COR.KPIH.FW.W.0006.070706T2000Z-070707T0400Z/
/O.COR.KPIH.FW.A.0004.070707T2000Z-070708T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-CARIBOU RANGE/CARIBOU NF-
939 AM MDT FRI JUL 6 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING FOR DRY THUNDERSTORMS IN EASTERN IDAHO ZONES 405
406...407 AND 413...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR DRY THUNDERSTORMS IN EASTERN IDAHO ZONES 405
406...407 AND 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

RECENT HOT AND VERY DRY WEATHER HAS CREATED CRITICAL FIRE
CONDITIONS ACROSS EASTERN IDAHO. SOME MOISTURE HAS CREPT INTO
EASTERN IDAHO IN THE LAST 24 HOURS AND WILL CONTINUE TO SLOWLY
INCREASE ACROSS THE AREA THROUGH SATURDAY. THIS WILL PRODUCE
WIDELY SCATTERED DRY THUNDERSTORMS ACROSS THE WARNED AREA...WHICH COULD
PRODUCE NEW FIRES. GUSTY OUTFLOW WINDS WOULD CREATE ERRATIC FIRE
BEHAVIOR AS WELL. SATURDAY WILL SEE A LITTLE BETTER CHANCE OF
THUNDERSTORMS ACROSS THE AREA. THE ONLY QUESTION WILL BE IF ANY
WET THUNDERSTORMS DEVELOP AND WHERE. THEREFORE ONLY A WATCH HAS
BEEN ISSUED FOR SATURDAY AT THIS TIME. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

IDZ411-412-070315-
/O.COR.KPIH.FW.A.0004.070707T2000Z-070708T0400Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
939 AM MDT FRI JUL 6 2007

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR DRY THUNDERSTORMS IN SOUTHERN IDAHO ZONES 411
AND 412...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

MOISTURE WILL CONTINUE TO SLOWLY INCREASE ACROSS EASTERN IDAHO
THROUGH SATURDAY. WITH THE RECENT AND HOT AND VERY DRY
WEATHER...THIS HAS CREATED CRITICAL FIRE CONDITIONS. WIDELY SCATTERED DRY
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON AND EVENING
ACROSS THE WATCH AREA ESPECIALLY ON SATURDAY. THIS HAS THE
POTENTIAL TO LEAD TO NEW FIRE STARTS AND FIRE GROWTH. GUSTY
OUTFLOW WINDS WOULD CREATE ERRATIC FIRE BEHAVIOR. THE ONLY
QUESTION IS IF ANY WET THUNDERSTORMS WILL DEVELOP AND THEIR EXACT
LOCATION. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KPIH 062026
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
226 PM MDT FRI JUL 6 2007

IDZ412-071145-
/O.EXA.KPIH.FW.W.0006.070706T2000Z-070707T0400Z/
/O.EXT.KPIH.FW.A.0004.070707T2000Z-070708T0600Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
226 PM MDT FRI JUL 6 2007

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR 
DRY THUNDERSTORMS ACROSS SOUTHEAST IDAHO ZONE 412...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR DRY THUNDERSTORMS ACROSS SOUTHEAST
IDAHO ZONE 412...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THE
FIRE WEATHER WATCH IS NOW IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

DRY THUNDERSTORMS WERE DEVELOPING RAPIDLY ACROSS SOUTHWEST IDAHO
AND NORTHEAST NEVADA THIS AFTERNOON AND DRIFTING NORTHEAST TOWARD
THE SOUTHERN SAWTOOTH NATIONAL FOREST. THUS A RED FLAG WARNING HAS
BEEN ISSUED FOR THIS AREA THROUGH 10 PM MDT THIS EVENING. A RED
FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH WILL CONTINUE ACROSS THE SOUTHERN SAWTOOTH
NATIONAL FOREST FOR SATURDAY AFTERNOON AND EVENING AS A
DISTURBANCE ALONG THE NORTHERN CALIFORNIA COAST LIFTS OVERHEAD
TRIGGERING DRY THUNDERSTORM DEVELOPMENT. A FIRE WEATHER WATCH
MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR.

$$

IDZ405>407-413-071145-
/O.EXT.KPIH.FW.A.0004.070707T2000Z-070708T0600Z/
/O.CON.KPIH.FW.W.0006.000000T0000Z-070707T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-CARIBOU RANGE/CARIBOU NF-
226 PM MDT FRI JUL 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY THUNDERSTORMS ACROSS SOUTHEAST IDAHO ZONES 
405...406...407 AND 413...
...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR DRY THUNDERSTORMS ACROSS SOUTHEAST 
IDAHO ZONES 405...406...407 AND 413...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING.
THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING.

DRY THUNDERSTORMS WERE DEVELOPING RAPIDLY ACROSS THE CENTRAL
MOUNTAINS THIS AFTERNOON AND A RED FLAG WARNING WILL CONTINUE IN
THIS AREA UNTIL 10 PM MDT. THUNDERSTORMS WERE ALSO NOTED OVER
NORTHEAST UTAH THIS AFTERNOON AND THE POTENTIAL STILL EXITS FOR
DRY THUNDERSTORM ACTIVITY TO INITIATE OVER THE SOUTHEAST HIGHLANDS
AND CARIBOU NATIONAL FOREST LATER THIS AFTERNOON. THUS A RED FLAG
WARNING CONTINUES IN THAT REGION AS WELL. A RED FLAG WARNING MEANS
THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING
NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH WILL CONTINUE ACROSS THE SOUTHEAST HIGHLANDS FOR
SATURDAY AFTERNOON AND EVENING AS A DISTURBANCE ALONG THE NORTHERN
CALIFORNIA COAST LIFTS OVERHEAD TRIGGERING DRY THUNDERSTORM
DEVELOPMENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR.

$$

IDZ409-410-071145-
/O.EXB.KPIH.FW.A.0004.070707T2000Z-070708T0600Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
226 PM MDT FRI JUL 6 2007

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR DRY THUNDERSTORMS ACROSS SOUTHEAST IDAHO 
ZONES 409 AND 410...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SNAKE RIVER VALLEY FOR
SATURDAY AFTERNOON AND EVENING AS A DISTURBANCE ALONG THE NORTHERN
CALIFORNIA COAST LIFTS OVERHEAD TRIGGERING DRY THUNDERSTORM
DEVELOPMENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR.



$$

IDZ411-071145-
/O.EXT.KPIH.FW.A.0004.070707T2000Z-070708T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
226 PM MDT FRI JUL 6 2007

...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR DRY THUNDERSTORMS ACROSS SOUTHEAST 
IDAHO ZONE 411...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

A FIRE WEATHER WATCH WILL CONTINUE ACROSS THE UPPER SNAKE HIGHLANDS FOR
SATURDAY AFTERNOON AND EVENING AS A DISTURBANCE ALONG THE NORTHERN
CALIFORNIA COAST LIFTS OVERHEAD TRIGGERING DRY THUNDERSTORM
DEVELOPMENT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR.

$$
000 
WWUS85 KPIH 070416
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1016 PM MDT FRI JUL 6 2007

IDZ405>407-412-413-071630-
/O.EXP.KPIH.FW.W.0006.000000T0000Z-070707T0400Z/
/O.CON.KPIH.FW.A.0004.070707T2000Z-070708T0600Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
1016 PM MDT FRI JUL 6 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...RED FLAG WARNING HAS EXPIRED FOR ZONES 405/406/407/412/413
 IN SOUTHEAST IDAHO...

THE RED FLAG WARNING FOR OR ZONES 405/406/407/412/413
IN SOUTHEAST IDAHO EXPIRED AS SCHEDULED AT 10 PM. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING AS ANOTHER ROUND OF DRY THUNDERSTORMS IS EXPECTED.

|A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

$$

IDZ409>411-071630-
/O.CON.KPIH.FW.A.0004.070707T2000Z-070708T0600Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
1016 PM MDT FRI JUL 6 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING AS ANOTHER ROUND OF DRY THUNDERSTORMS IS
EXPECTED.

A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SNAKE RIVER VALLEY
FOR SATURDAY AFTERNOON AND EVENING AS A DISTURBANCE ALONG THE
NORTHERN CALIFORNIA COAST LIFTS OVERHEAD TRIGGERING DRY
THUNDERSTORM DEVELOPMENT. A FIRE WEATHER WATCH MEANS THAT
CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 6, 3:35 AM MDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jul 6, 3:35 AM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
335 AM MDT FRI JUL 6 2007

.SHORT TERM...UPPER HIGH OVER THE GREAT BASIN CONTINUES TO KEEP
TEMPERATURES UP ACROSS THE FCST AREA AGAIN TODAY. BOTH THE GFS AND
NAM BREAK THE UPPER HIGH AND ITS ASSOCIATED RIDGE DOWN TO ZONAL FLOW
ON SATURDAY. THIS WILL GIVE SOME RELIEF TO THE HOT TEMPS THRU THE
WEEKEND...BUT NOT TOO MUCH. BOTH GFS AND ETA MOS SHOW RECORD OR
RECORD MATCHING HIGHS AT KPIH TODAY.  THIS HAS BEEN CONSISTENT FOR
THE PAST SEVERAL RUNS.

THE WV LOOP SHOWS MID LEVEL MSTR WORKING ITS WAY THRU THE UPPER HIGH
INTO ERN ID. BOTH GFS AND NAM PICK UP ON THIS...AND KEEP IT IN PLACE
THIS AFTN. BASED ON THE PRESENCE OF THIS MSTR YESTERDAY...AND THE
RESULTING ISOLD TSTMS THAT DEVELOPED...WILL HAVE TO CONSIDER THAT
POSSIBIILITY AGAIN TODAY. WILL BE CARRYING ISOLD TSTMS OVER THE MTNS
THIS AFTN AND EVE. WITH THE VERY DRY LOW LEVEL AIRMASS...THESE TSTMS
WILL HAVE LITTLE TO NO PRECIP AT THE SFC. BOTH GFS AND NAM ARE
SHOWING MORE EXTENSIVE MID LEVEL MSTR ON SATURDAY...SO WILL INCREASE
THE COVERAGE OF DRY TSTMS DURG THE AFTN/EVE HOURS AGAIN. THE MSTR
SEEMS TO SHIFT TO THE SRN AND ERN HIGHLANDS ON SUNDAY...SO WILL
LIMIT TSTMS TO THOSE AREAS.

.LONG TERM...BY MONDAY...THE UPPER HIGH/RIDGE BEGINS TO BUILD BACK
UP. THE RIDGE CONTINUES TO BUILD THRU THE WEEK. THIS SCENARIO IS
ALSO SUPPORTED BY THE ECMWF...AND MEANS MORE HOT AND DRY WEATHER TO
COME. THE GFS IS SUGGESTING SOME MID LEVEL MSTR MAKING ITS WAY BACK
IN ON WED...BUT NOT BUYING OFF ON THAT JUST YET.  WILL WAIT FOR A
LITTLE MORE CONTINUITY BEFORE ADDING TSTMS INTO THE EXTENDED FCST.
HEDGES

&&

.FIRE WEATHER...IT APPEARS TODAY WILL BE THE HOTTEST DAY OF THE YEAR
FOR MUCH OF DISTRICT.  CUMULUS AND EVEN SOME DRY TSTORMS POPPED UP
ALONG THE WY/ID BORDER AND ALSO ACROSS THE CENTRAL MTNS....ZONES 405
THRU 407.  NAM DID FAIRLY WELL WITH PLACEMENT EXCEPT FOR SE CORNER
IN ZONE 413.  MODELS/SATELLITE SHOW MOISTURE ROTATING INTO ID TODAY
SO EXPECT A LITTLE BETTER CHC IN CENTRAL MTNS AND ALONG THE WY/ID
BORDER ESPECIALLY SE CORNER.  WITH THE HEAT...DRY FUELS AND LOW
RH...THE DRY TSTORMS WILL PUT ZONES 405/406/407/413 INTO RED FLAG
CRITERIA THIS AFTERNOON.  WILL BE ISSUING RED FLAG WARNING FOR THOSE
AREAS THIS MORNING.  THE RIDGE APPEARS TO BREAK DOWN OVER THE
WEEKEND....ALLOWING MOISTURE TO CONTINUE TO MOVE INTO THE GEM
STATE.  THE QUESTION IS HOW MUCH MOISTURE WILL BE AVAILABLE AND IF
IT WILL BE ENOUGH TO PRODUCE WET THUNDERSTORMS.  NOT DOUBT DRY
STORMS WILL BE THERE ALONG DRY FUELS AND HOT WEATHER...ALTHOUGH
COOLER THAN FRIDAY. HUMIDITIES DO COME UP BUT AFTER DRY SPELL IT MAY
NOT BE ENOUGH TO PREVENT FIRES FROM STARTING/SPREADING DUE TO RECENT
HEAT AND DRY SPELL.  THERE IS ALSO SOME HINT OF SOME GUSTY WINDS
ACROSS UPPER SNAKE PLAIN AND NORTHERN MTNS...ZONES
405...406...410...411.  WILL ISSUE FIRE WEATHER WATCH FOR ZONES
405/406/407/411/412/413 FOR POSSIBILITY OF DRY STORMS IN THOSE ZONES
AND WILL MONITOR THROUGH FRIDAY TO SEE WHERE WET STORMS MIGHT BE A
POSSIBILITY.  THINGS SHOULD BEGIN TO CLEAR OUT SUNDAY WITH A FEW
STORMS ALONG THE EASTERN PARTS OF THE DISTRICT.  WILL MONITOR TO SEE
IF ANY HIGHLIGHTS WILL BE NEEDED.  THE RIDGE RETURNS FOR NEXT WEEK
FOR MORE HOT AND DRIER WEATHER.  KEYES

&&

.AVIATION...MORE HEAT FOR FRIDAY ACROSS EASTERN IDAHO. WE WILL SEE
ANOTHER ROUND OF PM/EVENING CUMULUS BUILDUP OVER THE MTNS. AM
EXPECTING ISOLATED DRY STORMS OVER THE CENTRAL MTNS AND ALONG THE
BORDERS WITH WY AND MT.  THIS WOULD MAINLY AFFECT
TWEB340...343...344. CONDITIONS WILL REMAIN VFR THOUGH. STORMS WOULD
PRODUCE LITTLE RAIN BUT GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST
CELLS. EXPECT A FEW CLOUDS OVER THE SNAKE PLAIN/MAGIC VALLEY BUT
STORMS SHOULD REMAIN OUT OF THOSE AREAS.  A LITTLE BETTER CHC OF
STORMS ON SATURDAY OVER THE MTNS...SHIFTING TO ALONG THE ID/WY
BORDER FOR SUNDAY.  KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR ZONES
405-407 AND 413 TODAY.

FIRE WEATHER WATCH FOR ZONES 405-407 AND 411-413 FOR SATURDAY.
&&
Hazardous weather outlook, Jul 5, 5:50 AM MDT, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
550 AM MDT THU JUL 5 2007

IDZ017>025-031-032-061200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
550 AM MDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NEAR RECORD HIGH
TEMPERATURES ARE EXPECTED IN SOUTHEAST IDAHO TODAY. LOWER VALLEY
AREAS WILL RANGE FROM 90 TO 102F.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NEAR RECORD HIGH
TEMPERATURES ARE EXPECTED IN SOUTHEAST IDAHO FRIDAY. LOWER VALLEY
AREAS WILL RANGE FROM 90 TO 102F.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 4:46 AM MDTFire Weather WatchPIHBannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 9 more23 hr

Nearby

Red Flag Warnings in Idaho, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.